Alert archive / Wyoming / Flash Flood Warnings in 2007
Flash Flood Warning 20, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Aug 5, 2007, 5:53 PM MDT for Fremont County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2007, 5:53 PM MDT (23:53 UTC)
- Expired
- Aug 5, 2007, 9:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3157 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KRIW 052353 FFWRIW WYC013-060300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 553 PM MDT SUN AUG 5 2007 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL FREMONT COUNTY IN CENTRAL WYOMING... THIS INCLUDES THE CITIES OF RIVERTON...ETHETE...AND ARAPAHOE * UNTIL 900 PM MDT * AT 550 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO U.S. HWY 26 MILE MARKER 110 ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES OF RAIN ARE POSSIBLE IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4302 10883 4293 10846 4310 10831 4315 10862 $$ BRANHAM
2 follow-up statements
000 WGUS75 KRIW 060047 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 647 PM MDT SUN AUG 5 2007 WYC013-060300- FREMONT WY- 647 PM MDT SUN AUG 5 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM MDT FOR CENTRAL FREMONT COUNTY... AT 645 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO U.S. HWY 26 MILE MARKER 110 ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4302 10883 4293 10846 4310 10831 4315 10862 $$ BRANHAM
000 WGUS75 KRIW 060103 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 703 PM MDT SUN AUG 5 2007 WYC013-060113- FREMONT WY- 703 PM MDT SUN AUG 5 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL FREMONT COUNTY... THE HEAVY RAINFALL HAS ENDED AND FLOODING IS NO LONGER ANTICIPATED IN THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4302 10883 4293 10846 4310 10831 4315 10862 $$ BRANHAM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 1:53 PM MDT, 4 hours earlier.
Area forecast discussion, Aug 5, 1:53 PM MDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 153 PM MDT SUN AUG 5 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY ANOTHER ACTIVE EVENING IN STORE AS INITIAL SHORTWAVE AND JET STREAK MOVE THROUGH THE AREA. PATTERN IS DIFFERENT THAN YESTERDAY WITH PWS MOVING UP TOWARDS 150 PERCENT OF NORMAL AND SLIGHTLY COOLER AFTERNOON READINGS LEADING TO LESS OF AN INVERTED V SOUNDING. FIRST WAVE WILL LIKELY RESULT IN GUSTY WIND...FREQUENT LIGHTNING AND BRIEF HEAVY RAIN. POTENTIAL FOR HEAVY RAIN IF TRAINING OCCURS LATER ON IN UNIDIRECTIONAL SSW FLOW. NEXT AREA TO WATCH FOR DEVELOPMENT IS ALONG THE DRY LINE WHERE TEENS AND 20S DEW POINTS OVER NERN NV AND SW IDAHO ARE CLASHING WITH 50 DEW POINTS IN SERN IDAHO AND NRN UT. JET STREAK ASSOCIATED WITH THIS SYSTEM WILL LIKELY AID THIS CONVECTION WELL INTO THE NIGHT. MONDAYS WEATHER IS A CHALLENGE AS MODELS ALL HAVE VARYING SOLUTIONS. GFS AND LCL WRF ARE PICKING UP ON SOME MONSOONAL MOISTURE MOVING UP FROM THE SOUTH WHILE THE WRF ALSO MAINTAINS MOISTURE OVER THE WEST RESULTING IN SIGNIFICANT AFTERNOON THUNDERSTORM COVERAGE SPREADING EAST AS THE DAY WEARS ON. THE NAM BRINGS IN THE DRIER LOW LEVELS THAT ARE CURRENTLY OVER NERN NV AND SWRN IDAHO. BOTH OF THESE SCENARIOS ARE POSSIBLE BUT WITH THE NEXT JET STREAK IN THE AREA AND THE APPROACH OF THE NEXT PACNW SHORTWAVE...I BELIEVE THE FLOW WILL HAVE ENOUGH OF A SLY COMPONENT TO KEEP SOME MOISTURE OVER THE AREA. ON TUESDAY...THE REMNANTS OF THE PACNW SHORTWAVE MOVING INTO THE NW ALONG WITH YET ANOTHER JET STREAK. MOISTURE FROM THE SOUTH MAY CONTINUE TO STREAM UP FROM THE SOUTH BUT IT SHOULD BE LIMITED IN NATURE. WILL LEAVE THE ISOLATED POPS IN MOST LOCALES EXCEPT FOR LOW CHANCE IN THE NW. ON WEDNESDAY...FLOW BEGINS TO BACK AGAIN AHEAD OF WEAK SHORTWAVE OVER THE SW WHICH MAY ALLOW JUST ENOUGH MOISTURE TO KEEP MOVING UP FROM THE SOUTH FOR ISOLATED STORMS ACROSS THE MOUNTAINS AND SERN ZONES. .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY THE LONG TERM IS EXPECTED TO BE DOMINATED BY A SYNOPTIC PATTERN OF A LONGWAVE TROUGH ACROSS THE WEST COAST...AND A RIDGE ACROSS THE CENTRAL AND SOUTHEAST U.S. THIS WILL PUT THE COWBOY IN SOUTHWEST FLOW ALOFT. A FEW DISTURBANCES ARE EXPECTED TO MOVE THROUGH THE AREA IN THIS FLOW...BUT THE GFS AND ECMWF SHOW A MAINLY DRY ATMOSPHERE. THE 00Z GFS HAS HIGH LEVEL TOTAL TOTALS OF 30 OR LESS...WITH PRECIPITABLE WATERS NEAR HALF AN INCH DURING THE EXTENDED...INDICATING THAT CONVECTION MIGHT BE HARD TO COME BY. THE ONE EXCEPTION IS LATEST 00Z GFS SHOWS A BACK DOOR COLD FRONT AFFECT THE EASTERN THIRD OF THE AREA ON SATURDAY...WHICH INCREASES PRECIPITABLE WATER VALUES OUT EAST. HOWEVER...THESE WEAK FRONTS...OR DECENT SHORTWAVES IN THE SOUTHWEST FLOW ARE HARD TO PINPOINT THIS FAR OUT. THUS...HAVE GONE WITH ISOLATED AFTERNOON AND EVENING CONVECTION ACROSS THE HIGHER TERRAIN...AND LOCATIONS THAT ARE TYPICALLY AFFECTED BY SOUTHWEST FLOW EVENTS. TEMPERATURES ARE EXPECTED TO BE SLIGHTLY ABOVE AVERAGE. && .AVIATION... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS WESTERN WYOMING THIS AFTERNOON AND WILL INCREASE IN COVERAGE TODAY. THESE STORMS WILL ESPECIALLY IMPACT KJAC AND ALL ROUTES IN AND OUT OF KJAC. ADDITIONAL SHOWER ACTIVITY IS EXPECTED ACROSS THE FORECAST AREA DURING THE LATER AFTERNOON AND EVENING HOURS TONIGHT. THIS WILL CREATE PERIODS OF IFR CONDITIONS FOR A MAJORITY OF AIRPORTS AFTER 00Z THIS EVENING. FREQUENT LIGHTNING...GUSTY WINDS...AND HEAVY RAINS ARE THE MAIN THREATS WITH SHOWER ACTIVITY THROUGH THE EVENING HOURS. EXPECT MAINLY VFR CONDITIONS OUTSIDE OF SHOWERS AND STORMS. WIDESPREAD COVERAGE OF THESE STORMS WILL BE PRESENT THROUGH 06Z TONIGHT...WITH ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH THE MORNING HOURS. THESE LATER SHOWERS AND STORMS WILL MAINLY IMPACT THE SOUTH AND THE WEST. && .FIRE WEATHER... ANOTHER ROUND OF STRONG THUNDERSTORMS WILL IMPACT A LARGE PORTION OF THE AREA THROUGH THIS EVENING WITH A FEW LINGERING INTO EARLY MORNING HOURS. THE POTENTIAL FOR MORE STRONG TO DAMAGING WIND GUSTS WILL EXIST THROUGH THIS EVENING...ESPECIALLY IN THE WEST AND INTO AT LEAST A FEW AREAS EAST OF THE DIVIDE. IN ADDITION...A FEW OF THESE STORMS MAY CONTAIN HEAVY RAIN...SMALL HAIL AND OF COURSE FREQUENT DANGEROUS LIGHTNING. MORE STORMS ARE POSSIBLE AGAIN MONDAY...ESPECIALLY ACROSS THE RED DESERT AND WESTERN MOUNTAINS ALTHOUGH THE COVERAGE SHOULD BE LESS. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SKRBAC LONG TERM...WM AVIATION...BRANHAM FIRE WEATHER...SKRBAC
Hazardous weather outlook, Aug 5, 10:21 AM MDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1021 AM MDT SUN AUG 5 2007 WYZ001>020-022>030-061100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1021 AM MDT SUN AUG 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE TETONS...YELLOWSTONE NATIONAL PARK...THE ABSAROKA MOUNTAINS...THE SALT AND WYOMING RANGES AND THE LOWER ELEVATIONS WEST OF THE DIVIDE...INCLUDING JACKSON HOLE...STAR VALLEY AND THE UPPER GREEN RIVER VALLEY AND POSSIBLY THE WIND RIVER BASIN ALONG WITH THE LANDER AND CODY FOOTHILLS. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS...POSSIBLE HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. A COUPLE STORMS COULD ALSO PRODUCE PENNY TO QUARTER SIZE HAIL LATE THIS AFTERNOON OR EVENING. ELSEWHERE...A FEW THUNDERSTORMS WITH WIND GUSTS TO 50 MPH...HEAVY RAINFALL AND DANGEROUS LIGHTNING COULD OCCUR ACROSS THE REST OF CENTRAL WYOMING THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ACROSS THE WEST DURING THE AFTERNOON AND EVENING ON MONDAY AND TUESDAY WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WIND GUSTS...SMALL HAIL AND FREQUENT LIGHTNING. STORMS WILL BE MORE ISOLATED ACROSS CENTRAL WYOMING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY STRONG WIND GUSTS OVER 40 MPH...ANY HAIL...HEAVY RAINFALL AND ANY FLOODING THIS AFTERNOON AND TONIGHT. TRIW
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:01 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 44 min |
| Aug 4, 6:43 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 62 min |
| Aug 5, 4:56 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 49 min |
| Aug 5, 5:34 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Washakie | 41 min |
| Aug 5, 5:42 PM MDT | Severe Thunderstorm Warning | RIW | Teton | 63 min |
| Aug 5, 5:44 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 31 min |
Nearby
Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.